Alert archive / Ohio / Gale Watches in 2020
Gale Watch 5, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Oct 6, 2020, 4:08 AM EDT. It took effect at Oct 7, 2020, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2020, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 7, 2020, 8:00 AM EDT
- Expired
- Oct 6, 2020, 3:07 PM EDT
- In force
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Oct 6, 2:10 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 6, 2:10 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 210 AM EDT Tue Oct 6 2020 .SYNOPSIS... High pressure over West Virginia will move to the mid-Atlantic region by sunrise. A weakening cold front moves east across the area on Tuesday. Strong low pressure will move east across Ontario and extend a cold front across the area on Wednesday. High pressure will build back into the region on Thursday and Friday. && .NEAR TERM /THROUGH TONIGHT/... Only changes made were to hourly temperature and dew point grids to reflect the latest trends. Previous Discussion... High pressure currently over West Virginia is expected to move east tonight to the mid-Atlantic region by sunrise. The cumulus field is nearly gone as the sun begins to set. Expect clear skies as well as light southerly winds. This southerly winds should be enough to limit any fog formation overnight. Winds pick up tomorrow afternoon with gusty winds up to 25-30 mph. Southwest winds will advect warmer air into the region, resulting in seasonable temperatures Tuesday and Tuesday night. A potent shortwave trough with a strong upper level jet with winds of 140-160 knots at 300mb moves southeast into the Great Lakes region Tuesday night. This will provide strong forcing for a deepening low pressure system moving across the northern Great Lakes and Ontario. The strongest lift/forcing will stay to our north, though some light rain showers may reach as far south as northwest Pennsylvania and northeast Ohio very lat Tuesday night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... A broad upper level trough will be located over the Great Lakes region into the northeast U.S. A strengthening surface low pressure system will develop near the Upper Great Lakes region and move across southern Ontario and Quebec on Wednesday. Southwest to west winds will increase 15 to 25 mph with gusts up to 35 likely during Wednesday afternoon. Temperatures will respond by climbing into the lower to middle 70s during the afternoon. Most of the area will remain dry, but there could be some showers during the day for the far northeastern areas of the CWA. A dry cold front will move across and shift the winds from a northwesterly direction Wednesday evening. Colder air aloft will move over the lake causing lake effect clouds and scattered lake effect rain showers for portions of NE Ohio and northwest PA Wednesday night into Thursday morning. Temperatures on Thursday will be cooler and more seasonable. && .LONG TERM /FRIDAY THROUGH MONDAY/... The backside of high pressure moving east of the region will allow for southerly winds to return on Friday. Temperatures will climb again to the upper 60s to lower 70s on Friday and even warmer on Saturday. Temperatures look to remain slightly above average for the weekend into Monday. We will have to monitor trends to see if we get of the leftover tropical moisture Sunday into Monday from the tropical system expected to impact the north central Gulf Coast later this week. && .AVIATION /06Z Tuesday THROUGH Saturday/... High pressure entering the region will allow for VFR conditions. Some MVFR fog remains possible in far eastern Ohio into NW PA, but believe this should remain out of the terminals and remain confined to valleys and low terrain regions. High pressure will bring mostly clear conditions through the day. Southerly winds will increase through the day and gusts to 25 knots are expected by this evening. Outlook...Strong west winds expected on Wednesday with gusts of 30 to 40 knots. Non-VFR possible Wednesday and Thursday with showers and low ceilings, mostly in Northeast Ohio and Northwest Pennsylvania. && .MARINE... The main weather system to watch for on the lake will be during the midweek time frame with a strong low pressure system. Winds and waves will be light this evening and overnight tonight. A tighter pressure gradient over the lake will increase the southwest winds 15 to 20 knots on the lake Tuesday into Tuesday night. Small Craft Advisories may be needed by Tuesday afternoon. A developing low pressure system near the Upper Great Lakes will move east towards southern Quebec on Wednesday. Southwest to westerly winds may increase to 20 to 30 knots with higher gusts on Wednesday. There is the potential for some Gales during this time but will hold off on any watches or headlines with this update. A cold front will shift the winds from the north or northwest 15 to 25 knots Wednesday night into Thursday morning with high waves likely. High pressure nearby will cause winds and waves to relax and become light by Thursday night. Southerly winds return 10 to 15 knots by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM/Saunders SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Sefcovic MARINE...Griffin
Hazardous weather outlook, Oct 6, 4:05 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 405 AM EDT Tue Oct 6 2020 LEZ061-169-070815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Conneaut OH to Ripley NY- 405 AM EDT Tue Oct 6 2020 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for central Lake Erie and eastern Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>149-162>168-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-070815- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-Lucas- Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 405 AM EDT Tue Oct 6 2020 This Hazardous Weather Outlook is for central Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:08 AM EDT | Small Craft Advisory | CLE | 48 hr | |
| Oct 6, 3:07 PM EDT | Gale Warning | CLE | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.